Alert archive / California / Wind Advisories in 2006

Wind Advisory 3, NWS Sacramento, CA

January 28, 2006

NWS Sacramento, CA issued this wind advisory at Jan 28, 2006, 5:12 AM PST. It took effect at Jan 28, 2006, 10:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 5:12 AM PST (13:12 UTC)
In effect from
Jan 28, 2006, 10:00 AM PST
Expired
Jan 28, 2006, 4:00 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 281312
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
512 AM PST SAT JAN 28 2006

...A STRONG STORM SYSTEM WILL BRING PERIODS OF WINDY CONDITIONS
LATE THIS MORNING OVER A LARGE PORTION OF THE SACRAMENTO VALLEY
AND THE ADJACENT FOOTHILLS OF THE SIERRA NEVADA...

.A STRONG WEATHER SYSTEM WILL MOVE ONSHORE OVER THE PACIFIC
NORTHWEST THIS MORNING. THIS SYSTEM WILL DRAG A SURFACE COLD
FRONT THROUGH THE NORTHERN AND CENTRAL SACRAMENTO VALLEY DURING
THE AFTERNOON. SOUTHERLY WINDS OF 2O TO 30 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED NEAR AND AHEAD OF THE APPROACHING COLD FRONT.
WINDS WILL DECREASE AFTER THE COLD FRONT PASSES BY LATE THIS
AFTERNOON.

CAZ015-016-066-282115-
/O.NEW.KSTO.WI.Y.0003.060128T1800Z-060129T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
512 AM PST SAT JAN 28 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON FOR THE NORTH HALF OF THE SACRAMENTO VALLEY AND
ADJACENT SIERRA FOOTHILLS.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
DEVELOP BY MIDDAY. OCCASIONAL WINDS MAY GUSTS UP TO 45 MPH. THESE
STRONG GUSTY WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. ANY OBJECTS SUBJECT TO BE BLOWN AWAY IN
WINDY CONDITIONS SHOULD BE MOVED INDOORS OR IN A WIND SHELTERED
AREA.

$$
2 follow-up statements
000 
WWUS76 KSTO 282052
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1252 PM PST SAT JAN 28 2006

...A STRONG STORM SYSTEM WILL BRING PERIODS OF WINDY CONDITIONS
LATE THIS MORNING OVER A LARGE PORTION OF THE SACRAMENTO VALLEY
AND THE ADJACENT FOOTHILLS OF THE SIERRA NEVADA...

.A STRONG WEATHER SYSTEM MOVING ACROSS OREGON WILL DRAG A SURFACE
COLD FRONT THROUGH THE NORTHERN AND CENTRAL SACRAMENTO VALLEY
THIS AFTERNOON. SOUTHERLY WINDS OF 2O TO 30 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED NEAR AND AHEAD OF THE APPROACHING COLD FRONT.
WINDS WILL DECREASE AFTER THE COLD FRONT PASSES BY LATE THIS
AFTERNOON.

CAZ015-016-066-290000-
/O.CON.KSTO.WI.Y.0003.000000T0000Z-060129T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1252 PM PST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS UP TO 40
TO 45 MPH WILL CONTINUE OVER PORTIONS OF THE CENTRAL AND NORTHERN
SACRAMENTO VALLEY. THE STRONGEST WINDS WILL OCCUR NORTH OF THE
MARYSVILLE AREA...INCLUDING CHICO...RED BLUFF AND REDDING. THE
WINDS SHOULD DECREASE LATER THIS AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. ANY OBJECTS SUBJECT TO BE BLOWN AWAY
IN WINDY CONDITIONS SHOULD BE MOVED INDOORS OR IN A WIND
SHELTERED AREA.

$$
JHM
000 
WWUS76 KSTO 282353
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
353 PM PST SAT JAN 28 2006

CAZ015-016-066-290100-
/O.EXP.KSTO.WI.Y.0003.000000T0000Z-060129T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
353 PM PST SAT JAN 28 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING NORTHEAST
FOOTHILLS. 

SOUTHERLY WINDS WILL BE DECREASING OVER THE AREA AS A WEAKENING
COLD FRONT MOVES ACROSS THE SACRAMENTO VALLEY THROUGH EARLY
EVENING. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS TO 35 MPH
WILL OCCUR FOR A COUPLE OF HOURS THIS EVENING. HOWEVER...WINDS
WILL BECOME LIGHT AFTER MIDNIGHT.

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:45 PM PST, 7 hours 27 minutes earlier.

Area forecast discussion, Jan 27, 9:45 PM PST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 PM PST FRI JAN 27 2006

.DISCUSSION...
FRONTAL SYSTEM APPROACHING THE WEST COAST WITH SOME LIGHT WAA PRECIP
SPREADING INLAND ACROSS HUMBOLDT INTO SHASTA COUNTY. ALSO A FEW
ISOLATED LIGHT SHOWERS OVER THE SIERRA NEVADA THIS EVENING. SPOTTY
LIGHT PRECIP PROGGED OVERNIGHT FROM LEADING WARM FRONT. MAIN COLD
FRONT CROSSING 130W ATTM SUPPORTED BY 160+ KT JET. AMSU PWS ALONG
THE FRONT ONLY AROUND .08-1.0 INCHES AND CURRENT HOURLY RAIN RATES
AROUND .10. FRONT FORECAST TO BEGIN MOVING INTO INTERIOR NORCAL
AFTER 12Z SAT BECOMING QUASI-PARALLEL TO UPPER FLOW BY 18Z AS VORT
MAX MOVES ACROSS BAROCLINIC ZONE INTO NORCAL. SURFACE PRESSURE
GRADIENT FROM KSAC-KMFR TIGHTENS TO AROUND 10-12MB BY 12Z SAT WITH
30-35 KT SOUTHERLY WIND MODELED AT 850MB AND 50-60 KT SOUTHWEST FLOW
AT 7H. FAVORABLE OROGRAPHICS AND COLD AIR IN PLACE ACROSS THE
INTERIOR NORTHERN MOUNTAINS AND SIERRA NEVADA SHOULD SUPPORT
CURRENTLY ADVERTISED LOW END WSW. NORTHWEST FLOW AT 5H SUGGESTS
VALLEY PRECIP TOTALS THROUGH 06Z SUN WILL GENERALLY BE AROUND A
QUARTER OF AN INCH OR LESS.

WEAK RIDGING OVER THE AREA SUNDAY WITH SOME OVERRUNNING PRECIP
ACROSS THE FAR NORTH POSSIBLE AHEAD OF NEXT UPSTREAM SYSTEM
CURRENTLY CROSSING 160W. THIS SYSTEM TAPPING INTO HIGHER PW PLUME
AND LOOKS TO BRING MORE SIGNIFICANT PRECIP TO NORCAL MONDAY INTO
MONDAY NIGHT. BRIEF BREAK TUESDAY BEFORE NEXT EXTRA-TROPICAL CYCLONE
RIDES THE WESTERLIES INTO NORCAL MID WEEK.

PCH

&&

.AVIATION...
VFR CONDITIONS EXCEPT IFR CIG AND VSBY SIERRA NEVADA AND MVFR CIGS
IN BROKEN TO OVERCAST STRATUS NORTHERN SAN JOAQUIN VALLEY. MOUNTAIN
SLOPES AND RIDGES OCCASIONALLY OBSCURED. CONDITIONS DETERIORATING TO
MVFR AND ISOLATED IFR IN SCATTERED SHOWERS...SNOW ABOVE 4000
FEET...SPREADING SOUTH OVERNIGHT AND SATURDAY MORNING. PFJ

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 4 AM TO 6 PM PST SATURDAY FOR BURNEY
BASIN / EASTERN SHASTA COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM 4 AM SATURDAY TO 10 PM PST SATURDAY NIGHT
FOR WEST SLOPE NORTHERN SIERRA NEVADA.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY
FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Jan 27, 7:00 AM PST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST FRI JAN 27 2006

CAZ013>019-063-064-066>069-281500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SCATTERED TO NUMEROUS SHOWERS WILL DECREASE BY THIS AFTERNOON. LOCAL
SNOWFALL ACCUMULATIONS OF AN INCH OR TWO IN THE MOUNTAINS MAY RESULT
IN SLICK ROADS. ANOTHER WEATHER SYSTEM WILL BEGIN TO MOVE INTO THE
REGION LATE TONIGHT AND WILL POTENTIALLY BRING MORE SIGNIFICANT
PRECIPITATION ALONG WITH LOCALLY GUSTY SOUTH WINDS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A WEATHER SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA ON SATURDAY
BRINGING POTENTIALLY SIGNIFICANT PRECIPITATION AND GUSTY WINDS TO
THE MOUNTAINS. ADDITIONAL WEATHER SYSTEMS WILL BRING A CHANCE OF
PRECIPITATION TO THE REGION DURING THE EARLY AND MIDDLE PORTIONS OF
NEXT WEEK.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.